Periodic Solutions of Dissipative Dynamical Systems

  • Vieri Benci
  • Marco Degiovanni
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 4)


Let M be a compact Riemannian manifold which we suppose, for the sake of simplicity, embedded in a Euclidean space and let us consider the differential equation
$$\begin{array}{*{20}{c}} {\gamma \in {C^2}(;M)}\\ {P\gamma (\gamma '') = F(t,\gamma ,\gamma ')} \end{array}$$
where P γ(t) is the orthogonal projection on the tangent space T γ(t) M and F(t, γ(t), γ′(t)) ∈ T γ(t) M for every t.


Periodic Solution Finite Type Fixed Point Theory Closed Geodesic Compact Riemannian Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. V. Benci, Periodic solutions of Lagrangian systems on a compact manifold, J Differential Equations 63 (1986) 135–161.Google Scholar
  2. 2.
    C. Bowszyc, Fixed point theorems for the pairs of spaces, Bull. Polish Acad. Sci. Math. 16 (1968), 845–850.zbMATHGoogle Scholar
  3. 3.
    A. Canino, Existence of a closed geodesic on p-convex sets, Ann. Inst. H. Poincaré Anal. Non Linéaire 5 (1988), 501–518.Google Scholar
  4. 4.
    M. Degiovanni, Parabolic equations with nonlinear time-dependent boundary conditions, Ann. Mat. Pura Appl. (4) 141 (1985), 223–263.MathSciNetCrossRefGoogle Scholar
  5. 5.
    M. Degiovanni, A. Marino, M. Tosques, Evolution equations with lack of convexity, Nonlinear Anal. 9 (1985), 1401–1443.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    M. Degiovanni, M. Tosques, Evolution equations for (ça, f)-monotone operators, Boll. Un. M.t. Ital. B (6) 5 (1986), 537–568.MathSciNetzbMATHGoogle Scholar
  7. 7.
    A. Granas, Points fixes pour les applications compactes: espaces de Lefschetz et la théorie de l’indice, Séminaire de Mathématiques Supérieures, Presses de l’Université de Montréal, Quebec, 1980.Google Scholar
  8. 8.
    W. Klingenberg, Lectures on closed geodesics, Grundlehren der Mathematischen Wissenschaften, 230, Springer-Verlag, Berlin-New York, 1978.Google Scholar
  9. 9.
    J. Milnor, Morse theory, Annals of Mathematics Studies, 51, Princeton University Press, Princeton, NJ, 1963.Google Scholar
  10. 10.
    R. S. Palais, Homotopy theory of infinite dimensional manifolds, Topology 5 (1966), 1–16.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    D. Scolozzi, Un teorema di esistenza di una geodetica chiusa su varietà con bordo, Boll. Un. Mat. Ital. A (6) 4 (1985), 451–457.MathSciNetGoogle Scholar
  12. 12.
    S. Sternberg, Lectures on differential geometry, Englewood Cliffs, NJ, 1964.zbMATHGoogle Scholar
  13. 13.
    M. Tosques, Quasi-autonomous evolution equations associated with (ça, f)-monotone operators, Integral Functionals in the calculus of variations (Trieste, 1985), Rend. Circ. Mat. Palermo Suppl. (2) 15 (1987), 163–180.Google Scholar

Copyright information

© Springer Science+Business Media New York 1990

Authors and Affiliations

  • Vieri Benci
    • 1
  • Marco Degiovanni
    • 2
  1. 1.Istituto di Matematiche Applicate Facoltà di IngegneriaUniversità di PisaItaly
  2. 2.Dipartimento di Automazione Industriale Facoltà di IngegneriaUniversità di BresciaItaly

Personalised recommendations